MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565060
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallflex enteral colonic stent and delivery system were received for analysis.The stent was received fully covered and undeployed.Visual inspection was performed and found one section of the inner sheath was detached from the outer sheath.The stainless steel (handle) was broken, the outer blue sheath was detached from the handle (handle break) and the outer sheath was accordioned.Functional examination could not be performed due to the condition of the returned device.No other problems were noted to the stent and delivery system.Based on the available information, the investigation concluded that the observed failures were most likely due to procedural factors encountered during the procedure.It may be that the characteristics of the lesion, handling and manipulation of the device, the techniques used by the user, and/or normal procedural difficulties encountered during the procedure limited the performance of the device.Therefore, contributing to inner sheath detachment.This type of damage could result to stent unable to be deployed.The reported event of device difficult to advance guidewire could not be confirmed.There was no confirmation on what the customer indicated due to the condition of the returned device.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was to be implanted to treat a malignant intestinal stenosis in the large intestine during a direct intestinal implant procedure performed on (b)(6) 2022.During the procedure, the guidewire was difficult to advance over the wallflex colonic stent delivery system.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr reportable event based on investigation result which revealed the inner sheath was detached.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15407399
Report Number3005099803-2022-05176
Device Sequence Number12512431
Product Code MQR
UDI-Device Identifier08714729456537
UDI-Public08714729456537
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberM00565060
Device Catalogue Number6506
Device Lot Number0027935598
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2022
Initial Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight50 KG